MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER, HUMERAL STEM, UNCEMENTED, 10.5, 100 MM; ANATOMICAL SHOULDER SYSTEM/ANATOMICAL SHOULDER DOMELOCK SYSTEM/ANATOMICAL SHOULD

ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER, HUMERAL STEM, UNCEMENTED, 10.5, 100 MM; ANATOMICAL SHOULDER SYSTEM/ANATOMICAL SHOULDER DOMELOCK SYSTEM/ANATOMICAL SHOULD
Model Number N/A
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical product: anatomical shoulder, rasp for humeral stem, 10.5; catalog no #: 0104233105/e; lot #: unknown.The manufacturer did receive per, implant image, notification of a complication with a medical device for review.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the unknown side and during surgery the stem did not fit hence the surgery was completed using a another size stem.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: d9, h2, h6 correction: b4, b5, g3, g6, h3, h10 review of event description: it was reported that during surgery on jun 17, 2020 after preparation the implant would not fit properly and it seemed larger.The humerus was prepared using a 10.5 rasp and stem of size 10.5 would not fit.Therefore, the surgery was completed using a size 9 cemented stem.The procedure was finished successfully and there were no consequences for the patient review of received data: - no medical data relevant to the case has been received.- due diligence: no further "due diligence" required as all required information to support the conclusion is available or was already requested.Product evaluation: - visual examination: the humeral stem shows some cuts on the anchoring surface especially on the lateral side.Further, the taper seems to be damaged.Both observations most likely derive from instruments during the surgery.The visual examination shows no considerable deteriorations on the rasp.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: 'the compatibility check could not be performed as only the complained product is known.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that during surgery on (b)(6) 2020 after preparation the implant would not fit properly and it seemed larger.The humerus was prepared using a 10.5 rasp and stem of size 10.5 would not fit.Therefore, the surgery was completed using a size 9 cemented stem.The procedure was finished successfully and there were no consequences for the patient the visual examination shows no considerable deteriorations for the rasp and the stem.The product investigation also showed that both devices have the correct dimensions.Based on the investigation the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the investigation no product issue could be identified.If the final rasp was not completely inserted into the humerus cannot be determined based on the available information and investigation.If and to what extent other factors might have contributed to the reported also remains unknown.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the reported event.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.Investigation results are now available.

Brand Name
ANATOMICAL SHOULDER, HUMERAL STEM, UNCEMENTED, 10.5, 100 MM
Common Device Name
ANATOMICAL SHOULDER SYSTEM/ANATOMICAL SHOULDER DOMELOCK SYSTEM/ANATOMICAL SHOULD
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10272298
Report Number0009613350-2020-00321
Device Sequence Number19033471
Product Code KWS
UDI-Device Identifier00889024484917
UDI-Public00889024484917
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K142403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2021
Device Model NumberN/A
Device Catalogue Number01.04201.103
Device Lot Number2883000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;